Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 52, NWS Cleveland, OH

August 23, 2013

NWS Cleveland, OH issued this small craft advisory at Aug 23, 2013, 3:42 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2013, 3:42 AM EDT (07:42 UTC)
Expired
Aug 23, 2013, 10:39 AM EDT
In force
7 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

350 
WHUS71 KCLE 230742
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
342 AM EDT FRI AUG 23 2013

LEZ143>147-231545-
/O.NEW.KCLE.SC.Y.0052.130823T0742Z-130823T2200Z/
RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-
342 AM EDT FRI AUG 23 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* WINDS AND WAVES: WINDS WILL INCREASE FROM THE NORTHEAST AT 10 TO
  15 KNOTS TODAY. THIS WILL CAUSE WAVES TO BUILD TO BETWEEN 3 AND
  5 FEET ALONG THE SHORE. THE WAVES WILL CAUSE A MODERATE RISK FOR
  RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
2 follow-up statements
329 
WHUS71 KCLE 231331
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
931 AM EDT FRI AUG 23 2013

LEZ143>147-232145-
/O.CON.KCLE.SC.Y.0052.000000T0000Z-130823T2200Z/
RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-
931 AM EDT FRI AUG 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* WINDS AND WAVES: WINDS WILL INCREASE FROM THE NORTHEAST AT 10 
  TO 15 KNOTS TODAY. THIS WILL CAUSE WAVES TO BUILD TO BETWEEN 3 
  AND 5 FEET ALONG THE SHORE. THE WAVES WILL CAUSE A MODERATE 
  RISK FOR RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
288 
WHUS71 KCLE 231439
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1039 AM EDT FRI AUG 23 2013

LEZ143>147-231545-
/O.CAN.KCLE.SC.Y.0052.000000T0000Z-130823T2200Z/
RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-
1039 AM EDT FRI AUG 23 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 2:37 AM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 23, 2:37 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
237 AM EDT FRI AUG 23 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. HIGH PRESSURE
THEN BUILDS BACK INTO THE REGION FOR FRIDAY INTO THE WEEKEND.
ANOTHER WEATHER SYSTEM WILL AFFECT THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATED TO INCREASE THE POPS FOR THE REST OF TONIGHT AND ADD SOME
THUNDER. THE AIRMASS IS UNSTABLE ENOUGH AT LEAST FOR THE NEXT FEW
HOURS TO HAVE THUNDER.

COLD FRONT TRYING TO PUSH INTO THE AREA FROM THE NORTHWEST. SOME
MAINLY LIGHT SHOWERS AND CLOUDS AHEAD OF THE FRONT. WILL HAVE TO
MONITOR WHETHER THE CLOUDS WILL DECREASE SOON ENOUGH OVER EXTREME
NORTHWEST OHIO TO CAUSE SOME FOG. ADJUSTED THE LOWS UP A LITTLE
BECAUSE OF THE SLOWNESS OF THE FRONT.

MISSING DATA MAKING FORECAST UPDATE HARD. SAT AND RADAR DATA
USEFUL FOR POPS FOR THE IMMEDIATE TERM. SHORT RANGE MODELS
CONTINUE TO SHOW A FEW LIGHT SHRA POPPING UP AROUND THE WESTERN
2/3 OF LERI AT THIS TIME BUT CURRENTLY NOT SEEING THIS HAPPEN.
WON'T COMPLETELY RULE OUT SOME MORE SHRA BUT WILL ONLY CARRY A
SLIGHT CHANCE MOST PLACES IN THE NORTH. ELIMINATED THUNDER FOR
NORTH HALF AS DOUBT DYNAMICS REST OF TONIGHT STRONG ENOUGH TO
CREATE THE KIND OF FORCING FOR TSRA TO DEVELOP IN THE NORTH.

IN THE WAKE OF THE COLD FRONT DRIER AIR WILL SLOWLY FILTER INTO THE
REGION 2ND HALF OF THE NIGHT. CLOUD COVER WILL START TO DECREASE
FROM NORTH TO SOUTH AFTER MIDNIGHT. THINK CLOUDS AND DEW POINT
DECREASES WILL BE SLOWER THAN PREVIOUSLY THOUGHT SO HAVE BUMPED LOWS
UP MOST PLACES A FEW DEGREES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE WILL TAKE CONTROL OF NORTHERN OHIO AND NW PA ON
FRIDAY. ITS INFLUENCE WILL CONTINUE INTO SUNDAY AS IT SLIDES TO
THE EAST COAST. DRIER AIR AND CLEAR TO PARTLY CLOUDY SKIES ARE
EXPECTED ALL WEEKEND. AFTER HIGHS IN THE 70S FRIDAY AND SATURDAY IT
WILL WARM BACK TO AROUND 80 BY SUNDAY AFTERNOON. LOWS EACH EVENING
WILL DIP INTO THE 50S...MAYBE A FEW UPPER 40S FOR INLAND LOCATIONS
FRIDAY AND SATURDAY NIGHTS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A BROAD UPPER LEVEL RIDGE WILL STILL BE CENTERED OVER THE
MID-SECTION OF THE COUNTRY AT THE START OF THE EXTENDED. THE
CHALLENGE THROUGH THE LONG TERM WILL BE TRYING TO DETERMINE WHEN ANY
SIGNIFICANT PIECES OF ENERGY WILL ROUND THE RIDGE AND POSSIBLY BRING
AN MCS FAR ENOUGH SOUTH TO IMPACT THE FORECAST AREA. CONFIDENCE IS
LOW IN TIMING PRECIPITATION AT THIS TIME AND WILL KEEP POPS HIGHER
IN NE OH/NW PA WHICH IS CLOSER TO THE PERIPHERY OF THE RIDGE. WILL
CARRY THIS INFLUENCE INTO THE TEMPERATURE FORECAST WITH HIGHS IN THE
UPPER 80S/NEAR 90 DEGREES IN NW OHIO...TAPERING TO NEAR 80 IN NW PA.
MODELS ARE HINTING AT 850MB TEMPS APPROACHING 20C IN NW OHIO AND MAY
NEED TO RAISE FORECAST HIGHS ACROSS THE AREA IF THUNDERSTORMS REMAIN
REMOVED FROM THE REGION.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
COLD FRONT CONTINUES TO MAKE VERY SLOW PROGRESS MOVING SOUTH
ACROSS THE AREA. ACTUALLY...FRONT IS BARELY DETECTABLE IN THE
LATEST OBSERVATIONS. TRUE COOL AIR IS STILL BACK UP IN MICHIGAN
AND ONTARIO AT THIS TIME. SOME SCATTERED SHOWERS CONTINUE TO
DEVELOP ACROSS THE REGION AT THIS TIME. SO WILL ADD MENTION TO THE
TAFS FOR THE NEXT FEW HOURS. CLEARING SHOULD TAKE PLACE TOWARD
MORNING FROM WEST TO EAST AS HIGH PRESSURE BUILDS IN. ERIE SHOULD
REMAIN DRY AND MAINLY HIGH CLOUDS THROUGH THE PERIOD. WINDS SHOULD
BE RELATIVELY LIGHT NORTHEAST.

OUTLOOK...MVFR POSSIBLE WITH SHRA/TSRA BR TUESDAY.

&&

.MARINE...
A COLD FRONT LOCATED NEAR THE NORTH SIDE OF LAKE ERIE WILL PUSH
SOUTH ACROSS THE LAKE THIS EVENING. THERE WILL BE A CHANCE OF
THUNDERSTORMS ON THE WESTERN BASIN THIS EVENING AND MARINERS SHOULD
BE ALERT FOR BUILDING STORMS. WESTERLY WINDS OF 15-20 KNOTS CONTINUE
ON THE EAST END OF THE LAKE AHEAD OF THE FRONT WITH WAVES OF 2-4
FEET. WINDS WILL VEER TO NORTHERLY AROUND 15 KNOTS FOR A PERIOD OF
TIME OVERNIGHT BUT WILL DECREASE QUICKLY ON FRIDAY AS HIGH PRESSURE
BUILDS OVER THE CENTRAL GREAT LAKES. THE ONSHORE FLOW  WILL RESULT
IN 2 TO 4 FOOT WAVES LATE TONIGHT INTO EARLY FRIDAY IN THE NEARSHORE
WATERS.

GENERALLY GOOD MARINE CONDITIONS ARE THEN EXPECTED THROUGH THE
WEEKEND AS HIGH PRESSURE BUILDS EAST ACROSS THE REGION.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MULLEN
NEAR TERM...ADAMS/KIELTYKA
SHORT TERM...MULLEN
LONG TERM...KEC
AVIATION...LOMBARDY
MARINE...KEC
Hazardous weather outlook, Aug 22, 9:47 PM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
947 PM EDT THU AUG 22 2013

OHZ003-007-009>011-240200-
LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-
947 PM EDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A RISK OF RIP CURRENTS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ006-008-012>014-017>023-027>033-036>038-047-089-PAZ001>003-240200-
WOOD-SANDUSKY-LAKE-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
947 PM EDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-240200-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
947 PM EDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 3:29 AM EDTAreal Flood AdvisoryCLEAshland, Erie, Huron, Ottawa, Richland, Sandusky and 1 more3 hr
Aug 23, 3:41 AM EDTRip Current StatementCLECuyahoga, Erie, Lorain, Lucas, Ottawa, Sandusky16 hr

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.